Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

My father consumes too much wine. Could I use disulfiram for his treatment? If I give him the dose of disulfiram invisibly, by mixing in his food. Will it be safe for him. Kindly show me the right way, how could he be a deaddict. I will be always obliged to you for this.

3 Doctors Answered
Dear lybrate-user, you can not give disulfiram without his knowledge. If he consumes wine with disulfiram, it may give a fatal reaction at times. That is dangerous. To de addict him there are other treatments like motivational enhancement therapy, anti craving tablets and treatment of withdrawal symptoms. Please consult a doctor nearby, preferably a psychiatrist. She/he will plan an appropriate treatment. Your father may need treatment for other medical and psychiatric illnesses also along with de addiction.
You can not gave disulfiram like this.
I agree with the answers. pls consider for depressive sx for which he may need extra treatment.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.